MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient did not able to obtain a consistent refraction, had a blinding and sometimes painful glare both day and night.The patient also experienced halos both inside and outside and had seen corneal specialists and retina specialist with no findings on exam.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.2., b.3., b.5., b.6., b.7., d.6.B, d.10.And h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating patient harm as blurred vision and significant glare.As per surgeon opinion iol caused or contributed to the event.The iol was exchanged for non company lens model 10 months 26 days following the initial implant procedure.The patient issues were not fully recovered but improving.Surgeons prognosis was optimistic.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20427747
Report Number1119421-2024-01999
Device Sequence Number12727715
Product Code MJP
UDI-Device Identifier00380652432962
UDI-Public(01)00380652432962(17)260723(11)220725(10)15454798(21)15454798021
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberCCW0T4
Device Lot Number15454798
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/30/2024
11/28/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/28/2024
12/27/2024
Date Device Manufactured07/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexFemale